Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2015, 9:56 PM CDT for Brown County, Coleman County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2015, 9:56 PM CDT (02:56 UTC)
- Expired
- Apr 26, 2015, 10:45 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 7:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:14 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 26, 8:14 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 814 PM CDT Sun Apr 26 2015 .UPDATE... The forecast has been updated for newly issued Severe Thunderstorm Watch #123, which covers our counties roughly along and south of an Eldorado to Coleman to Brownwood line. Tise Watch is in effect until 2 AM CDT. Pacific front is advancing east across some of our western and southwestern counties. This front will continue moving east into a more unstable environment, intersecting with other surface boundaries. With quite favorable vertical shear, the setup favors additional thunderstorm development. 19 && .PREV DISCUSSION... /ISSUED 458 PM CDT Sun Apr 26 2015/ UPDATE... The current Tornado Watch # 119 has been extended south to include Mcculloch and San Saba Counties. This Tornado Watch is in effect until 8 PM. Another Tornado Watch has just been issued by the Storm Prediction Center, for the area just east of our Big Country and Heartland Counties. PREV DISCUSSION... /ISSUED 133 PM CDT Sun Apr 26 2015/ SHORT TERM... (Tonight and Tomorrow) .There is the possibility of severe thunderstorms this afternoon and evening... An upper low has closed over New Mexico early this afternoon and will move east over the Panhandle through tonight. At the surface, rich low level moisture has returned to most of West Central Texas with a dryline moving slowly into the western tier of counties. Expect severe storms for the remainder of the afternoon and evening as the dryline advances to the east. The best chance for severe weather continues to be east of a Sweetwater to San Angelo to Sonora line. The main hazards will be a few tornadoes, large hail(larger than goofball size) and damaging winds. Expecting a dry slot enveloping our southwestern CWA tomorrow with a chance of thunderstorms continuing over the remainder of the CWA. Lows tonight will be in the mid 50s. Highs tomorrow will be in the low to mid 70s over the northern half of the area and upper 70s to low 80s over the southern half of the area as a frontal boundary sags south through the area. 15 LONG TERM... (Monday night through Sunday) The upper-level cyclone will be moving slowly east across the southern Plains Monday night through Tuesday. Cold temps aloft associated with this feature will support a continued chance of showers and thunderstorms, despite relatively weak synoptic scale forcing for ascent over the region. Any precipitation that develops Monday night or Tuesday should remain light, with total precipitation amounts of less than 1/10". Widespread cloud cover and low-level cold advection on Tuesday will keep afternoon temperatures in the 60s areawide. With skies clearing and winds diminishing Tuesday night, overnight lows will be on the cool side. Wednesday morning low temperatures will be in the 40s across most of the area, although a few low-lying areas and river valleys could briefly touch the upper 30s. Deep-layer northerly flow is progged to develop on the backside of the departing shortwave trough, maintaining well below normal temperatures through Wednesday. Benign weather conditions are expected for the latter half of the work-week as mid-level ridging builds over the southwest CONUS, spreading into the Plains by Thursday. This will result in dry weather and a warming trend. Expect afternoon temperatures in the lower 80s by Friday. Quiet weather will continue on Saturday, with the next chance for showers and thunderstorms on Sunday as the ridge breaks down in advance of an approaching shortwave trough. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 74 49 63 45 / 40 30 40 20 5 San Angelo 54 80 50 65 44 / 20 10 30 20 5 Junction 53 82 55 67 43 / 50 10 10 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 128 PM CDT SUN APR 26 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 128 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS. DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 15
In the hours before
Special weather statement, Apr 26, 9:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
902 PM CDT SUN APR 26 2015
TXZ128-139-140-270230-
COLEMAN TX-CALLAHAN TX-BROWN TX-
902 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
COLEMAN...CALLAHAN AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS TO 55 MPH AND NICKEL SIZE HAIL
AT 900 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BURKETT...OR ABOUT 14 MILES NORTHEAST OF COLEMAN...MOVING NORTHEAST
AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
BURKETT BY 905 PM CDT
BYRDS BY 910 PM CDT
CROSS CUT BY 915 PM CDT
CROSS PLAINS BY 925 PM CDT
LAT...LON 3179 9903 3185 9942 3222 9917 3220 9911
3208 9911 3208 9893 3206 9890 3203 9888
3202 9888
TIME...MOT...LOC 0202Z 217DEG 28KT 3194 9921Special weather statement, Apr 26, 9:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT SUN APR 26 2015
TXZ066-073-139-270300-
RUNNELS TX-COLEMAN TX-CONCHO TX-
918 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR
RUNNELS...COLEMAN AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS TO 50 MPH AND NICKEL SIZE HAIL
AT 916 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
PAINT ROCK...MOVING NORTHEAST AT 50 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 930 PM
CDT
IVIE RESERVOIR NEAR CONCHO PARK MARINA AND LEADAY BY 935 PM CDT
TALPA AND VOSS BY 945 PM CDT
VALERA AND FISK BY 950 PM CDT
HORDS CREEK RESERVOIR BY 955 PM CDT
COLEMAN BY 1000 PM CDT
LAT...LON 3146 9953 3148 9953 3150 9957 3149 9961
3145 9961 3140 10011 3158 10007 3189 9950
3183 9920 3149 9920
TIME...MOT...LOC 0218Z 236DEG 44KT 3153 9996Special weather statement, Apr 26, 9:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 918 PM CDT SUN APR 26 2015 TXZ154-168>170-270245- KIMBLE TX-MCCULLOCH TX-MASON TX-MENARD TX- 918 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR KIMBLE...MCCULLOCH...MASON AND MENARD COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 916 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF CAMP SOL MAYER...OR ABOUT 22 MILES WEST OF MENARD...MOVING EAST AT 45 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-83 AND RANCH ROAD 1773...THE INTERSECTION OF US-83 AND HIGHWAY 29...MENARD AND US-83 NEAR THE KIMBLE-MENARD COUNTY LINE BY 945 PM CDT THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 430 AND 457. LAT...LON 3109 10011 3109 9938 3055 9938 3040 10011 TIME...MOT...LOC 0219Z 265DEG 41KT 3080 10010
Local storm report, Apr 26, 9:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
924 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL SONORA 30.57N 100.64W
04/26/2015 E0.88 INCH SUTTON TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500233
JDLocal storm report, Apr 26, 9:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 1 NNW SONORA 30.58N 100.65W
04/26/2015 E1.00 INCH SUTTON TX PUBLIC
&&
EVENT NUMBER SJT1500234
JDLocal storm report, Apr 26, 9:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
934 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 1 WNW LIVE OAK 31.15N 99.95W
04/26/2015 E0.75 INCH CONCHO TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500235
JDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:12 PM CDT | Special Weather Statement | SJT | Schleicher | 63 min |
| Apr 26, 8:22 PM CDT | Special Weather Statement | SJT | Tom Green | 23 min |
| Apr 26, 8:43 PM CDT | Special Weather Statement | SJT | Sutton | 32 min |
| Apr 26, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 44 min |
| Apr 26, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 54 min |
| Apr 26, 9:02 PM CDT | Special Weather Statement | SJT | Coleman | 28 min |
| Apr 26, 9:08 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 52 min |
| Apr 26, 9:18 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 26, 9:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Kimble, McCulloch, Menard, San Saba and 2 more | 52 min |
| Apr 26, 10:01 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 89 min |
| Apr 26, 10:22 PM CDT | Tornado Warning | SJT | Kimble, Menard | 38 min |
| Apr 26, 10:28 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba, Sutton | 62 min |
| Apr 26, 10:53 PM CDT | Special Weather Statement | SJT | Callahan | 37 min |
| Apr 26, 11:27 PM CDT | Special Weather Statement | SJT | Mason | 33 min |
| Apr 26, 11:35 PM CDT | Special Weather Statement | SJT | San Saba | 25 min |
| Apr 27, 6:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 49 min |
| Apr 27, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.